# SDR CA030514013

- Difficulty date: April 25, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 8,328 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 11F20022S3
- Condition: Leaking
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A 50 HOUR INSPECTION, THE ENGINEERS NOTICED AN OIL LEAK. THEY CLEANED THE ENGINE AND SPRAYED IT WITH A DEVELOPER. AFTER PERFORMING A GROUND RUN ON THE ENGINE, A CRACK WAS DISCOVERED IN THE CRANKCASE. THIS CRACK WAS ABOUT 6 INCHES LONG AND LOCATED ON THE RIGHT SIDE OF THE ENGINE, UNDER THE NR1 CYLINDER. THE ENGINE WAS REMOVED FOR REPAIR.
